Connect with others who understand.

sign up log in
Resources
About MyEpilepsyTeam
Powered By
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.
Side Effects From Meds
A MyEpilepsyTeam Member asked a question 💭

I was recently hospitaliEd for both seizures and slwep deprivation. They gave me iv dilantin but in the past when i had taken dilantin i had major side effects. Were talking loss of balance, hard to stay still, slurring speach. But they only gave it to me for one night and it stayed in my system for up to six hours. However 2 days later still feeling some of those effects. Has this happened to anyonw else where they still feel side effects after supposed medication is " out of their system"?

posted February 12, 2022
View reactions
A MyEpilepsyTeam Member

I've been on Dilantin since I was a kid so I can't say what it's like to be off of it for two days. But I will say that being administered any medication via i.v. can take longer to run through your system. My only advice is the same with any medication, drink plenty of water.
btw - loss of balance and slurred speech are also common side effects of sleep deprivation. Be well💜

posted February 12, 2022 (edited)
A MyEpilepsyTeam Member

Depends on the dosage you were given. Also depends on the meds you have taken before you reached the hospital. Did they give you a generic brand or did they give you a name brand of Dilantin? May have been a conflict with the meds you take at home and the Dilantin you were given, and it takes a little longer to get out of your system. I have had that happen to me before.

posted February 12, 2022
A MyEpilepsyTeam Member

i know for a fact that botox will stay in your system months to a year after the effects where off. i didn't take dilantin for vary long (it increase seizure for me) so idk how long it took for the effect to ware off.

posted February 12, 2022
A MyEpilepsyTeam Member

I'm sorry you went through that experience. I've never had that med. I've been on Keppra & experienced side effects. Severe mood swings, hostility, & it altered my personality in a not very pleasant way toward others. Doing much better on Vimpat (generic name). Not experiencing any real side effects but it's doing a great job controlling my nocturnal seizures. I wish you the best. Hugs!!!

posted February 12, 2022
A MyEpilepsyTeam Member

Dilantin is awful. I’ve taken it in the late 1990’s my weight gained approximately 25 pounds, felt like a zombie and always tired. There’s plenty of other Meds out there to use!

posted February 12, 2022

Related content

View all
What Is Your Experiences After The Seizure? Or A Side Effect From A Med(s)?
A MyEpilepsyTeam Member asked a question 💭
I'm Afraid Of The Side Effects Of Epilepsy Meds. Am I Making A Mountain Out Of A Mole Hill?
A MyEpilepsyTeam Member asked a question 💭
Does Anyone Feel That Having Seizures Affects Your Immune System
A MyEpilepsyTeam Member asked a question 💭
Continue with Facebook
Continue with Google
Your privacy is our priority. By continuing, you accept our Terms of Use and Privacy Policy.
Already a Member? Log in